MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA SNAP CLAMP ASSEMBLY; SURGICAL RETRACTOR

INTEGRA LIFESCIENCES CORPORATION OH/USA SNAP CLAMP ASSEMBLY; SURGICAL RETRACTOR
Catalog Number 4040
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/30/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported that during a "highly complex digestive surgery involving a pancreaticoduodenectomy with vascular resection", the snap clamp assembly (4040) "spontaneously broke while being manipulated." the broken retractor did not fall into the surgical site, and all broken parts were successfully recovered.There was no injury to the patient; however, a surgical delay of two hours was reported.
 
Additional Manufacturer Narrative
The snap clamp assembly (4040) was not returned to the manufacturer; therefore, an evaluation of the device could not be performed.The device history record (dhr) was reviewed.The dhr documented a nonconformance; the affected components were reworked, and the rework was confirmed to have no adverse effect on the product.A photo of the suspected product was provided by the customer.Investigation of the picture confirms the fracture.It was likely caused by mishandling leading to the clamp being subjected to higher stress than it was intended to be able to withstand.No relevant corrective actions were discovered.No manufacturing, workmanship, or material deficiency was identified for correction as a result of this complaint investigation.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
The snap clamp assembly (4040) was returned for evaluation: the device history record (dhr) was reviewed, and no abnormalities related to the reported issue were observed.The analysis of the clamp found that it contains significant corrosion on the internal clamp surfaces, as seen in the attached picture.This retractor was reportedly used on other occasions.Based on this and based on analysis of the returned clamp, it is most likely that improper/inadequate drying following the cleaning and/or sterilization process caused the clamp to corrode, leading to the weakening and ultimately the fracture of the clamp in the location of the corrosion.The 4040 snap clamps must be thoroughly dried following the washing and sterilization process as per instruction for use (ifu) 40-9015 to prevent residual water from corroding the 4040 snap clamps.
 
Event or Problem Description
N/a.

Brand Name
SNAP CLAMP ASSEMBLY
Common Device Name
SURGICAL RETRACTOR
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key21532619
Report Number3004608878-2025-00041
Device Sequence Number7055300
Product Code GAD
UDI-Device Identifier10381780270638
UDI-Public10381780270638
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number4040
Device Lot Number6229328
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2025
Supplement Date Received by Manufacturer04/14/2025
07/11/2025
Initial Report FDA Received Date03/05/2025
Supplement Report FDA Received Date05/13/2025
07/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown